# SDR 2018FA0000120

- Difficulty date: February 23, 2018
- Submitted: March 23, 2018
- Operation: General aviation
- Aircraft: N6014R
- Make and model: Cessna 172G
- Aircraft serial: 17253683
- Aircraft time: 5,585 hours
- Engine: Cont O300D
- Engine time: 411 hours
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Cracked
- Location: Occkpit
- Stage of operation: DE
- How discovered: V
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

ENROUTE AT 4500FT TO KSNA FROM KSEE.  APPROXIMATELY 10 NM OUT A CRACK APPEARED ON THE WINDSCREEN JUST ABOVE THE PILOT'S AIR VENT.  THE CRACK APPEARED TO BE MOVING FROM LEFT SIDE OF THE WIND SCREEN TO RIGHT SIDE.  SLOWED TO 90 KTS AND MONITORED THE CRACK.  CLOSEST AVAILABLE AIRPORT WAS KSNA.  WHEN INSTRUCTED BY SOCAL, CONTACTED KSNA AND REQUESTED LEFT DOWNWIND TO RWY 20L FULLSTOP.   INSTRUCTED TO REPORT FOR LEFT DOWNWIND TO 20L.  AT ROUGHLY 2600FT 3NM SOUTH OF KSNA HEARD A LOUD NOISE LOOKED UP FOUND APPROX 18" X10" OVAL SHAPED PIECE MISSING FROM THE UPPER LEFT PORTION OF OF WINDSCREEN, NO OTHER DAMAGE NOTICED, WHICH DEPARTED THE AIRCRAFT.  INFORMED KSNA, PART OF MY WINDSCREEN WAS LOST AND DECLARED AN EMERGENCY.  THEN WAS GIVEN RWY 20R CLEARED TO LAND.  LANDING WAS UNEVENTFUL.  NO INDICATION OF A BIRD STRIKE NOR AT ANY TIME IMPLIED AS A BIRD STRIKE.
